Codeine

Question: I have noticed that occasionally when I have codeine with paracetamol or co-proxamol( same family) I can occasionally feel my mood improve. Anybody know if these drugs have that sort of effect? Since they are lower down the same family as morphine I’d expect them too but I wonder how exactly they work?

Answer 1: I too have had that side effect.  My doc recently prescribed Kapake (strong co-codomal tablets available only on prescription).  One of these during the day eases the pain and sends me into another distant world for a couple of hours.  Unfortunately they don’t cure the problem!  The info leaflet said that they may make you feel drowsy so I assume that means a distant world!

Answer 2: I take Ibuprofen as an anti-inflammatory and Dhydro-codeine as a pain killer.  After taking these I feel a little drunk and really talkative & happy.  There must be some kind of side effect with codeine.

Answer 3: When codeine is ingested small quantities of morphine are produced, I think morphine mimics naturally produced endorphins in the brain which produce a feeling of well-being.

Answer 4: I was taking diclofenac/ diclomax for inflammatory drugs plus 50mg dihydro-codeine 4 times a day.  All though it took away the feeling of pain. 6 weeks down the line, I couldn’t eat or drink without feeling sick. Warning! This has now given me a peptic ulcer. So I’m feeling 100% worse, as I can’t take any pain killers or anti inflammatory drugs. PLEASE BE CAREFUL!


Leave a Reply

Your email address will not be published. Required fields are marked *

Notify me of followup comments via e-mail.